Lightning, Wayne
- When
- June 7, 7:23 PM EST
- Where
- Wayne County, 0.87 mi SE of Hagerstown
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 39.910, -85.160
A tree was hit and knocked down by a lightning strike.
Scattered thunderstorms developed ahead of an upper level disturbance.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed ahead of an upper level disturbance.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 7, 6:22 PM EST, 1 hour 1 minute earlier.
Area Forecast Discussion National Weather Service Wilmington OH 722 PM EDT Thu Jun 7 2018 .SYNOPSIS... Southerly flow will bring very warm and increasingly humid conditions for the end of the week. Weak disturbances could trigger some thunderstorms any time from late this afternoon through the end of the week. A cold front will push south across the area over the weekend. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Surface high pressure is now well off to our east over eastern New England. This afternoon into evening a weak shortwave will traverse across central Ohio helping to initiate some storms over the Indiana/ Ohio border. Forecast soundings show mid-level dry air remaining which is allowing for some sizable DCAPE and sfc-delta theta e values. The NAM Nest shows a complex of storms heading south near the Ohio/ Indiana border. The HRRR, ARW, and NMM show a weaker form of this occurring. Given the dry air in the forecast soundings some gusty winds will be possible in any storms that are able to get going. Late this evening showers and thunderstorms will slowly come to an end as daytime heating is lost. A remnant boundary will be laid out across the area which will be sufficient to keep low end PoPs in the forecast. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... Friday a weak shortwave will be spilling across the area along with weak WAA. Forecast soundings across the area (on both the NAM and GFS) destabilize with afternoon heating. The only caveat to this is that much drier air exists across northern Kentucky with PWATs around 1.25" (compared closer to 1.5" over central Ohio). The lower PWATs come in the form of dry mid and upper level air. Given the weak boundary across the central zones and elevated moisture profiles have increased PoPs through the central and northern zones, while keeping lower PoPs across northern Kentucky. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Forecast focus is on weekend convective trends...return of heat and moisture for Monday afternoon into Tuesday night and then drying out for end of week. Some minor differences in placement and coverage of convection on Saturday into Saturday night. Seems prudent to include high chances across the north with activity pushing east and south through the day. This will play a tricky role on temps for highs on Saturday and will play a middle road and go a bit higher than guidance. Trend is for boundary to push south by Sunday into Monday and thus have lowered pops from previous forecast but left a small chance in for some continuity and possible isolated nature based on model trends. Models indicating quick return of heat and humidity by Monday and Tuesday. Again expecting some widely scattered convection with this scenario. New guidance indicating front pushing through Tuesday night into Wednesday with scattered convection followed by a slight cool down and lower dewpoints similar to the past couple of days. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Conditions should stay VFR for the most part. There may be some BR reducing visibility to MVFR at LUK later tonight. Otherwise, TSRA forming near a frontal boundary in the vicinity of DAY should diminish in intensity this evening with loss of daytime heating. For Friday, as the boundary sags into Ohio, thunderstorms are forecast to occur in the vicinity of all sites during peak afternoon instability. Kept conditions VFR since airports may not receive direct impacts due to scattered nature of storms. Winds outside of storms will stay around 10 knots or less, with direction generally from the south to southwest. OUTLOOK...Thunderstorms possible into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines NEAR TERM...Haines SHORT TERM...Haines LONG TERM...Padgett AVIATION...Coniglio
Hazardous Weather Outlook National Weather Service Wilmington OH 311 PM EDT Thu Jun 7 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-081915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 311 PM EDT Thu Jun 7 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement National Weather Service Wilmington OH 630 PM EDT THU JUN 7 2018 OHZ042-072300- Darke OH- 630 PM EDT THU JUN 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DARKE COUNTY UNTIL 700 PM EDT... At 630 PM EDT, radar indicated a strong thunderstorm near Union City, moving southeast at 10 mph. STORM HAZARDS INCLUDE... Winds to 30 mph... One half inch diameter hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Greenville, Union City, Ansonia, New Madison, Wayne Lakes, Palestine, Sharps Crossing, Cosmos, Sharpeye and Pikeville. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4029 8481 4015 8448 3995 8471 4005 8481 TIME...MOT...LOC 2230Z 311DEG 8KT 4016 8476 Coniglio
Special Weather Statement
National Weather Service Wilmington OH
647 PM EDT THU JUN 7 2018
OHZ034-035-072330-
Auglaize OH-Mercer OH-
647 PM EDT THU JUN 7 2018
...STRONG THUNDERSTORMS WILL AFFECT AUGLAIZE AND MERCER COUNTIES
UNTIL 730 PM EDT...
At 646 PM EDT, radar indicated a strong thunderstorm near St. Marys,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Celina, Wapakoneta, St. Marys, Coldwater, Fort Shawnee, New Bremen,
Cridersville, Rockford, New Knoxville, Moulton, Wabash, Mendon,
Buckland, Uniopolis, Montezuma, Chattanooga, Fryburg, Kossuth, Tama
and St. Johns.
This includes I-75 in Ohio between mile markers 106 and 118.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4070 8446 4068 8445 4069 8422 4066 8422
4066 8411 4064 8411 4064 8406 4048 8408
4048 8434 4044 8434 4048 8480 4071 8480
TIME...MOT...LOC 2246Z 277DEG 27KT 4059 8437
ConiglioSpecial Weather Statement
National Weather Service Wilmington OH
700 PM EDT THU JUN 7 2018
OHZ042-072330-
Darke OH-
700 PM EDT THU JUN 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DARKE COUNTY UNTIL 730
PM EDT...
At 659 PM EDT, radar indicated a strong thunderstorm near Greenville,
moving southeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Greenville, Arcanum, Bradford, Ansonia, Wayne Lakes, Gettysburg,
Pitsburg, Gordon, Palestine, Ithaca, Union Corners, Sharpeye,
Abbottsville, Sharps Crossing and Pikeville.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4011 8481 4023 8470 4013 8443 4002 8443
3992 8452 3992 8460 4006 8481
TIME...MOT...LOC 2259Z 303DEG 14KT 4012 8469
ConiglioSpecial Weather Statement
National Weather Service Wilmington OH
753 PM EDT THU JUN 7 2018
INZ050-OHZ042-060-080030-
Wayne IN-Darke OH-Preble OH-
753 PM EDT THU JUN 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE...NORTH
CENTRAL PREBLE AND SOUTHERN DARKE COUNTIES UNTIL 830 PM EDT...
At 752 PM EDT, radar indicated a strong thunderstorm near New
Madison, moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Greenville, Arcanum, New Madison, Wayne Lakes, Eldorado, West
Manchester, Bethel, Hollansburg, Palestine, Ithaca, Castine,
Whitewater, Union Corners, Sharpeye and Abbottsville.
This includes I-70 in Ohio near mile marker 12.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4001 8488 4001 8481 4012 8481 4008 8448
3983 8459 3995 8490
TIME...MOT...LOC 2352Z 288DEG 12KT 4002 8478
ConiglioThe Indianapolis radar (KIND), 98 km away, was scanning. The volume nearest the first event began at 00:23 UTC.
1 lightning. Local standard time, as filed.
A tree was hit and knocked down by a lightning strike.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2018Every state in 2018This day in weather historyWarnings in Indiana, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757673.